[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

[IP] Treating Highs

Hi Julie -
Just make sure you are calculating the tail from your most recent insulin 
dosage (depending on the type of insulin you're using) and cut back on the 
amount you use accordingly.  If you are spilling ketones you will inevitably 
need more insulin the to bring down a high- sometimes up to 50% more 
depending on how high the ketones are.  To avoid overtreating in such 
instances, I take the usual amount and then check my BG every hour to see if 
it's moving down.   If an hour passes without any action - or it actually 
rises-  I take a little more (all the while keeping track of the 'tails') 
and continue  checking every hour until it's in a more reasonable range.   
This method is slow, but I find it better just to drink water and avoid a 
hypo.  Hope this helps.
Get Your Private, Free Email at http://www.hotmail.com

for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml